Problem with painkillers

Wondered if anyone could advise me, have a kidney condition and was advised to take ibuprofen or dichlorofenac(?) to ease the pain. Was taken off dichlorofenac previously as it was thought it may be making my asthma worse even though I'd had no noticeable symptoms.

Pain has ben reaally bad so decided to give ibuprofen a go. No problems immeditely but have been a bit more breathless and peak flows have been down since taking it. Also had bad headaches and been sick. It is possible that the ibuprofen is having a delayed reaction on my asthma?

Having rouble getting the kidney condition diagnosed as radiographers won't use contrast media as I'm asthmatic? does anyone know what the issue is?

Apologies for the long ramble I've got no where else to go for answers.

Many thanks

Nina

2 Replies

oldestnewest
  • Hello Rabbit,

    Sorry your kidneys are playing up.

    Regarding NSAIDs eg ibuprofen, diclofenac, naproxen etc, some asthmatics can have immediate reactions, others slow and some none at all.

    I had Naproxen and then Diclofenac a year or two ago for severe sciatica. I took each one for a couple of days then it affected my asthma so I had to stop taking them. So yes, a delayed reaction. I would see your GP about getting the pain managed.

    Hope it gets sorted soon

    Kate

    x

  • Thanks for the replies. I'm fed up with my asthma affecting other areas of my life but luckily I have an appointment with my respiratory nurse & the NWLC tomorrow. I'll ask for advice on what they recommend.

    Caught in a viscious circle the kidney pain is making me stressed and causing sleep problems which is making my asthma worse. Currently trying to find alternative tests to get to the bottom of the kidney issue which won't make my asthma worse. Feeling very down as had to up the prednisolone which will have other knock on effects.

    Hopefully will get a bit further on after the appointments.

    Hope everyone else is having a better day, apologies for the moaning just need to let it all out.

    Nina

You may also like...